Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 488, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2011, 9:24 PM CDT for Cleveland County, Pottawatomie County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 9:24 PM CDT (02:24 UTC)
- Expired
- Aug 8, 2011, 10:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 31 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 7:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 3292 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS54 KOUN 090224 SVROUN OKC027-125-090300- /O.NEW.KOUN.SV.W.0488.110809T0224Z-110809T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 924 PM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA... SOUTHERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA... * UNTIL 1000 PM CDT * AT 924 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN NORMAN...2 MILES SOUTH OF LAKE THUNDERBIRD...MOVING SOUTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BETHEL ACRES...BROOKSVILLE... ETOWAH...LAKE THUNDERBIRD...MACOMB...PINK...SOUTHEASTERN NORMAN... ST. LOUIS...TRIBBEY AND TROUSDALE. LAT...LON 3503 9678 3500 9723 3524 9739 3534 9707 TIME...MOT...LOC 0224Z 312DEG 29KT 3519 9721 $$ 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 5:50 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON AUG 8 2011
.AVIATION...
MAIN ISSUES THIS EVENING ARE ASSOCIATED WITH ADVANCING SFC FRONT AND
CONVECTION ALONG/AHEAD OF THIS BOUNDARY. WILL HAVE VICINITY ACROSS
PORTIONS OF WESTERN INTO CENTRAL SITES WITH A TEMPO GROUP FOR A
COUPLE OF HOURS THIS EVENING AT SEVERAL SITES. OTHERWISE SFC
FRONT WILL APPROACH RED RIVER TUE AFTN WITH NE/E WIND MOST
LOCATIONS. THERE WILL BE SOME GUSTS TO NEAR 20KTS THIS EVENING ON
BOTH SIDES OF FRONT FROM WESTERN INTO CENTRAL OKLAHOMA.
30
&&
.PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 8 2011/
.DISCUSSION...FIRES...HEAT AND THUNDERSTORMS MAY TAKE EQUAL
PRECEDENCE THIS EVENING. A NOTABLE FRONT WAS BEST DEFINED FROM THE
PANHANDLES INTO FAR NORTHWEST OKLAHOMA. THE FRONT WAS MASKED A BIT
OVER KANSAS...BY SUBSTANTIAL PRESSURE RISES AND DISRUPTION OF THE
SURFACE WINDS THAT OCCURRED BENEATH ELEVATED CONVECTION TODAY. A
LARGER SCALE UPPER TROUGH WAS ANCHORED BY AT TIGHTLY WOUND
CIRCULATION ON THE CANADIAN BORDER...WITH SOUTHERN EXTENSION OF
TROUGHING INTO OKLAHOMA. AS THIS FEATURE SWINGS THROUGH THIS EVENING
WE SHOULD SEE MID LEVEL LIFT...AND ASSOCIATED HEIGHT FALLS DICTATE
THAT THE FRONT SHOULD MOVE SOUTHWARD OVERNIGHT AS THE MODELS
SUGGEST. CONFIDENCE IS NOT HIGH IN THE TIMING OF THE SURFACE WIND
SHIFT...THOUGH THE RUC AND NAM LOOK REASONABLE. WE WILL KEEP THE
RED FLAG WARNING TO ITS 9 PM EXPIRATION. THE WIND SHIFT WILL BE
IMPORTANT INFORMATION TO CREWS IN THE FIELD.
COMPLICATING FACTOR COULD BE THUNDERSTORM OUTFLOW. WITH THE COLD
FRONT MOVING INTO A FULLY MIXED ATMOSPHERE...WITH STEEP LAPSE RATES
AT LOW TO MID LEVELS...AND THE AFOREMENTIONED TROUGH...THERE SHOULD
BE SOME STORM DEVELOPMENT IN NORTHERN OKLAHOMA EARLY THIS EVENING.
TEMPERATURES 105 TO 110 DEGREES AND LOW HUMIDITY BELOW CLOUD BASE
SUGGEST LOCALLY INTENSE DAMAGING WINDS COULD RESULT FROM ANY MATURE
THUNDERSTORMS. THE THREAT SHOULD OCCUR IN A SMALL TIME WINDOW
THROUGH SUNSET. BUT A MODERATE LOW LEVEL JET IS FORECAST...AND THIS
MAY SUPPORT ADDITIONAL STORMS OVERNIGHT...ALONG A CONTINUED
OPPORTUNITY FOR STRONG WIND GUSTS.
THE FRONT IS LIKELY TO MOVE TO THE RED RIVER AND REMAIN IN PLACE
MORE ORE LESS THROUGH EARLY THURSDAY. INHERITED GRIDS LOOK IN GOOD
SHAPE REGARDING A SLIGHTLY LESS HOT...BUT MORE HUMID AIR MASS...AND
INCREASE OF RAIN CHANCES ACROSS THE NORTH AND EAST THIS WEEK. AFTER
ALLOWING THE EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING...WE WILL
TACK ON KINGFISHER...LOGAN...AND STILLWATER TO THE HEAT ADVISORY
THAT WILL GO INTO EFFECT THROUGH FRIDAY. OTHERWISE...NO CHANGES TO
THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 102 74 100 / 30 10 30 20
HOBART OK 79 103 78 103 / 20 20 30 20
WICHITA FALLS TX 82 109 81 107 / 10 20 20 10
GAGE OK 68 99 71 97 / 20 20 30 30
PONCA CITY OK 74 98 74 95 / 40 10 30 40
DURANT OK 80 104 79 103 / 10 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
OKZ004>048-050>052.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>031-
033>040-044.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
OKZ018>048-050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
TXZ083>090.
HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
TXZ083>090.
&&
09/22
BURKEHazardous weather outlook, Aug 8, 6:20 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT MON AUG 8 2011
OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT MON AUG 8 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE SEEN THIS EVENING.
LOCATION...
AFFECTED LOCATIONS WILL BE NORTH OF HOLLIS...LAWTON...PAULS
VALLEY...AND ADA. THE MOST WIDESPREAD SEVERE WEATHER IS EXPECTED
NEAR AND NORTH OF INTERSTATE-40.
TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT.
IMPACTS...
DAMAGING WIND GUSTS TO 90 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NORTHERN AND CENTRAL OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH MIDNIGHT.
DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHWARD THROUGH NORTHERN AND
CENTRAL OKLAHOMA TONIGHT. SCATTERED THUNDERSTORMS WILL FORM NEAR
THIS FRONT. THE HOT AND DRY AIRMASS BELOW CLOUD BASES WILL ALLOW THE
STRONGER STORMS TO PRODUCE VERY DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTHWEST WIND IN ADVANCE OF A COLD FRONT WILL COMBINE WITH
EXTREMELY HIGH TEMPERATURE AND LOW RELATIVE HUMIDITY TO CAUSE VERY
HIGH TO EXTREME WILDFIRE POTENTIAL TODAY. PLEASE SEE THE RED FLAG
WARNING FOR DETAILS.
DANGEROUS HEAT WILL CONTINUE ACROSS MOST OF THE REGION TODAY. PLEASE
SEE THE EXCESSIVE HEAT WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR A STALLED FRONTAL BOUNDARY ALONG
THE RED RIVER INTO THE TEXAS PANHANDLE ON TUESDAY AFTERNOON... WITH
THE CHANCE OF STORMS SHIFTING EAST ACROSS MUCH OF THE AREA FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT THUNDERSTORM
COMPLEXES MAY AFFECT PORTIONS OF THE AREA EACH DAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
THOUGH MUCH OF NORTHERN AND CENTRAL OKLAHOMA WILL SEE SOME RELIEF
FROM THE RECENT EXTREME HEAT THIS WEEK... HOT TEMPERATURES WILL
PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEE
THE HEAT ADVISORY FOR DETAILS.
DRY VEGETATION AND HOT TEMPERATURES WILL KEEP WILDFIRE POTENTIAL
HIGH IN LOCATIONS THAT DO NOT MEASURE RAIN THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Aug 8, 8:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT MON AUG 8 2011
OKZ013-020-090200-
NOBLE OK-PAYNE OK-
814 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES.
AT 813 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
PERRY TO RED ROCK...MOVING EAST AT 40 MPH. SEVERE WEATHER IS NOT
EXPECTED...BUT DANGEROUS LIGHTNING AND GUSTY WINDS WILL AFFECT AREAS
AROUND MORRISON AND GLENCOE DOWN TO NEAR STILLWATER.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3653 9695 3653 9698 3649 9703 3634 9702
3633 9692 3625 9691 3625 9683 3616 9680
3617 9663 3612 9662 3611 9667 3622 9742
3650 9731 3655 9694
BURKELocal storm report, Aug 8, 8:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 N BETHANY 35.58N 97.64W
08/08/2011 OKLAHOMA OK BROADCAST MEDIA
NUMEROUS FENCES AND POWER POLES BLOWN DOWN. TIME
ESTIMATED BASED ON RADAR
&&
MALocal storm report, Aug 8, 8:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 6 N OKLAHOMA CITY 35.55N 97.51W
08/08/2011 M71 MPH OKLAHOMA OK MESONET
&&
MALocal storm report, Aug 8, 8:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST TINKER AIR FORCE BASE 35.42N 97.39W
08/08/2011 M58 MPH OKLAHOMA OK ASOS
&&
MALocal storm report, Aug 8, 8:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND GST TINKER AIR FORCE BASE 35.42N 97.39W
08/08/2011 M63 MPH OKLAHOMA OK ASOS
&&
MALocal storm report, Aug 8, 8:56 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST TINKER AIR FORCE BASE 35.42N 97.39W
08/08/2011 M64.00 MPH OKLAHOMA OK ASOS
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 69 min |
| Aug 8, 7:15 PM CDT | Special Weather Statement | OUN | Greer, Washita | 30 min |
| Aug 8, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma | 80 min |
| Aug 8, 7:29 PM CDT | Special Weather Statement | OUN | Garfield | 46 min |
| Aug 8, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 32 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 30 min |
| Aug 8, 8:14 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| Aug 8, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 64 min |
| Aug 8, 9:56 PM CDT | Special Weather Statement | OUN | Canadian | 19 min |
| Aug 8, 10:46 PM CDT | Special Weather Statement | OUN | McClain | 29 min |
| Aug 8, 10:47 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Aug 8, 11:12 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 18 min |
| Aug 8, 11:36 PM CDT | Special Weather Statement | OUN | Seminole | 24 min |
| Aug 9, 1:52 AM CDT | Special Weather Statement | OUN | Lincoln | 18 min |
| Aug 9, 5:05 PM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Aug 9, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Love | 51 min |
| Aug 9, 5:30 PM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Aug 9, 6:01 PM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Aug 9, 6:32 PM CDT | Special Weather Statement | OUN | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.